Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 24, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 26, 2026, 5:32 PM EDT for 4 counties in Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2026, 5:32 PM EDT (21:32 UTC)
- Expired
- Mar 26, 2026, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:52 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WUUS51 KCLE 262132
SVRCLE
OHC095-123-143-173-262215-
/O.NEW.KCLE.SV.W.0024.260326T2132Z-260326T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
532 PM EDT Thu Mar 26 2026
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Sandusky County in northwestern Ohio...
Central Wood County in northwestern Ohio...
Southwestern Lucas County in northwestern Ohio...
* Until 615 PM EDT.
* At 532 PM EDT, a severe thunderstorm was located near Waterville,
or near Bowling Green, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Bowling Green, Fremont, Port Clinton, Perrysburg, Bellevue, Clyde,
Rossford, Waterville, Whitehouse, Oak Harbor, Gibsonburg, Genoa,
Woodville, Elmore, Maumee, Ballville, Pemberville, Haskins, Luckey,
and Bradner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
&&
LAT...LON 4157 8379 4151 8286 4125 8284 4138 8383
TIME...MOT...LOC 2132Z 277DEG 54KT 4146 8370
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn3 follow-up statements
684
WWUS51 KCLE 262149
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
549 PM EDT Thu Mar 26 2026
OHC095-123-143-173-262215-
/O.CON.KCLE.SV.W.0024.000000T0000Z-260326T2215Z/
Ottawa OH-Sandusky OH-Wood OH-Lucas OH-
549 PM EDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR OTTAWA...SANDUSKY...NORTHEASTERN WOOD AND SOUTHWESTERN LUCAS
COUNTIES...
At 549 PM EDT, a severe thunderstorm was located over Woodville, or
13 miles northwest of Fremont, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Fremont, Port Clinton, Perrysburg, Bellevue, Clyde, Rossford,
Waterville, Whitehouse, Oak Harbor, Gibsonburg, Genoa, Woodville,
Elmore, Maumee, Ballville, Pemberville, Haskins, Luckey, Lindsey, and
Rocky Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 8379 4151 8286 4125 8284 4137 8343
4148 8381
TIME...MOT...LOC 2149Z 277DEG 54KT 4143 8336
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn458
WWUS51 KCLE 262201
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
601 PM EDT Thu Mar 26 2026
OHC095-262211-
/O.CAN.KCLE.SV.W.0024.000000T0000Z-260326T2215Z/
Lucas OH-
601 PM EDT Thu Mar 26 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUCAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
LAT...LON 4156 8349 4151 8286 4136 8285 4138 8312
4145 8352 4155 8355
TIME...MOT...LOC 2201Z 277DEG 54KT 4141 8312
$$
OHC123-143-173-262215-
/O.CON.KCLE.SV.W.0024.000000T0000Z-260326T2215Z/
Ottawa OH-Sandusky OH-Wood OH-
601 PM EDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR OTTAWA...NORTHERN SANDUSKY AND NORTHEASTERN WOOD COUNTIES...
At 601 PM EDT, a severe thunderstorm was located near Fremont, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Port Clinton, Oak Harbor, Genoa, Woodville, Elmore, Walbridge,
Luckey, Lindsey, Rocky Ridge, Whites Landing, Stony Ridge, and
Vickery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4156 8349 4151 8286 4136 8285 4138 8312
4145 8352 4155 8355
TIME...MOT...LOC 2201Z 277DEG 54KT 4141 8312
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn344
WWUS51 KCLE 262213
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
613 PM EDT Thu Mar 26 2026
OHC123-143-173-262223-
/O.EXP.KCLE.SV.W.0024.000000T0000Z-260326T2215Z/
Ottawa OH-Sandusky OH-Wood OH-
613 PM EDT Thu Mar 26 2026
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...NORTHERN SANDUSKY AND
NORTHEASTERN WOOD COUNTIES WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 PM EDT for northwestern
Ohio.
LAT...LON 4156 8349 4151 8286 4136 8285 4138 8312
4145 8352 4155 8355
TIME...MOT...LOC 2213Z 277DEG 54KT 4139 8292
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:05 PM EDT, 27 minutes earlier. Its key messages:
- 1) Severe weather is expected this afternoon through tonight with all severe hazards possible (i.e. - damaging wind gusts, large hail, and tornadoes). Storms will be fast moving but will also train over the same areas, which may allow for locally heavy rainfall and isolated flooding. 2) High pressure behind the cold front will usher in dry, but cold, conditions on Friday. Temperatures warm through the weekend. Precipitation chances return early next week.
Area forecast discussion, Mar 26, 5:05 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
505 PM EDT Thu Mar 26 2026
.WHAT HAS CHANGED...
A Tornado Watch has been issued for the entire area through 11PM
tonight as confidence continues to increase in a multi-hazard
severe weather event. There remains an Enhanced Risk (Level 3 of
5) for severe weather with large hail and strong winds the
primary concern, however a tornado or two cannot be ruled out.
In addition, confidence continues to increase in localized heavy
rainfall with these storms. Short, intense bursts of
precipitation may result in elevated rainfall rates over 0.5"
possible.
&&
.KEY MESSAGES...
1) Severe weather is expected this afternoon through tonight with
all severe hazards possible (i.e. - damaging wind gusts, large hail,
and tornadoes). Storms will be fast moving but will also train over
the same areas, which may allow for locally heavy rainfall and
isolated flooding.
2) High pressure behind the cold front will usher in dry, but cold,
conditions on Friday. Temperatures warm through the weekend.
Precipitation chances return early next week.
&&
.DISCUSSION...
KEY MESSAGE 1...
Convection is beginning to enter the forecast area this afternoon as
a cluster of sub-severe thunderstorms pushing across Lake Erie are
creeping south into Northeast Ohio and Northwest Pennsylvania. Not
anticipating much with this cluster of thunderstorms given limited
instability. The main show with the Enhanced Risk (Level 3 of 5)
will come within the next few hours as we are already beginning to
see a nose of MLCAPE 200-500 J/kg coupled with 70-80 knots of
bulk shear develop across the western half of the forecast area.
Thunderstorms are expected to rapidly initiate along a line
extending from Central Illinois into Northern Ohio between 19
and 21Z. At the onset, there may be a mix of both supercells and
organized linear convection. With any initial development of
supercells the large hail and tornado threat will be the
primary severe weather hazard. Convection will quickly
transition to a line of severe thunderstorms along the
approaching cold front. The primary threat in a linear set up
will be damaging wind gusts with a few embedded QLCS tornadoes
possible. The cold front will push south through the evening and
early overnight hours with the severe threat likely diminishing
around midnight tonight. Stay weather aware this evening as
future severe weather watches and warnings may be issued!
Despite a strong LLJ overhead and fast storm motions, the mean layer
flow will be parallel to the advancing cold front. Additionally,
PWAT values will rise to the 1.25-1.50" range which exceed 90th
percentiles for late March. The latest 12Z guidance indicates that
there may be an axis of rainfall amounts of 1.50-1.75" along and
south of US-30. The 12Z HREF 6-hr LPMM also highlights the potential
for locally higher swaths of 2.00+ inches of rainfall across
portions of North Central Ohio. To highlight this threat, the
Weather Prediction Center has upgraded a portion of our forecast
area to a Slight Risk (Level 2 of 4) for heavy rainfall/flash
flooding.
KEY MESSAGE 2...
The cold front exits south by Friday morning as high pressure builds
across the region in its wake. Dry conditions with much cooler
temperatures are anticipated Friday through Saturday night. Lows
tonight immediately behind the front will fall into the low 30s.
Afternoon highs Friday and Saturday will rise into the upper 30s to
mid 40s. Lows drop into the 20s Saturday night. Temperatures will
begin to increase on Sunday as the high exits to the east and ushers
in southerly flow. Highs rise into the mid 50s by Sunday with
highs in the upper 60s to lower 70s anticipated to end March
and begin April. A series of upper level disturbances are
expected to track across the region through early next week.
Daily rain chances are expected with higher chances Tuesday and
Wednesday.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
VFR conditions are seen across much of the region currently. There
is a cloud deck around 030-050 across central to northern Ohio
periodically dropping down to MVFR conditions that will be moving to
the east through this afternoon. The main impacts this TAF period
will be the severe weather threat this evening bringing the
potential for strong wind gusts up to 65 knots and damaging hail.
Guidance on the timing of the thunderstorms has slowed down when it
will enter the region from the north-northwest and will begin around
20-22Z for the most northern terminals at KTOL, KCLE, and KERI. It
will exit to the south-southeast by 02-03Z. The line will bring
heavy rainfall at times that could drop conditions down to IFR to
LIFR. The thunderstorm potential could last for a few hours after
initiation before moving to the southeast. Behind frontal passage,
lingering rain showers are expected to persist for a few hours into
the early morning tomorrow keeping conditions down to MVFR/IFR. The
widespread rain showers will move out of the region starting around
08Z for the northern sites and 12Z for sites to the south. Non-VFR
ceilings are expected to continue for most sites through mid-day
tomorrow when ceilings begin to rise.
Winds across the region are currently out of the southwest gusting
to 20-30 knots. They will slowly veer to be more west-southwesterly
through the early evening before shifting to be out of the north
with frontal passage. Winds will increase ahead of the front,
gusting up to 35 knots with stronger gusts likely within the
thunderstorms with gusts up to 65 knots possible. The stronger winds
will generally be out of the west, but erratic gusts associated with
the thunderstorms are possible. Behind the front, as winds shift to
be northerly, they will diminish to around 10 knots sustained,
gusting to around 20 knots and will continue through the remainder
of the TAF period.
Outlook...Non-VFR ceilings expected through Friday afternoon
with periodic rain showers possible in the morning. Non-VFR
possible on Monday with rain showers/thunderstorms.
&&
.MARINE...
Winds across Lake Erie are currently out of the southwest at 10-15
knots with occasional gusts up to 20 knots. A cold front will move
from the north to the south over the lake this evening and winds
quickly shift to be out of the north behind the front. Winds
will also increase to around 15-20 knots across the lake and
waves will build to be 3-5 feet across much of the nearshore. As
a result, a Small Craft Advisory is active for the nearshore
zones from Reno Beach to Willowick from 11 PM tonight to 4 PM
Friday and for Willowick to Conneaut from 2 AM to 4 PM Friday.
Winds will begin to diminish Friday afternoon to 10-15 knots and
shift to be more northwesterly by Saturday morning as high
pressure builds in from the west. Waves as well will diminish to
around 1-3 feet by Friday afternoon. The high pressure will
drift to the east throughout the day into Sunday and winds will
shift to be out of the southwest around 5-10 knots with waves
less than 3 feet. On Monday, a cold front will drift across Lake
Erie and winds will increase to be 10- 15 knots out of the
southwest and waves building to 3-5 feet for areas east of the
Islands through Monday night. By Tuesday, the cold front will
drift south of the lake and and winds will shift to be out of
the south to southeasterly at 15-20 knots. Will need to monitor
for the potential for another Small Craft Advisory for early
next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 11 PM this evening to 4 PM EDT
Friday for LEZ143>146.
Small Craft Advisory from 2 AM to 4 PM EDT Friday for LEZ147-
148.
&&
DISCUSSION...04/13
AVIATION...23
MARINE...23Hazardous weather outlook, Mar 26, 4:59 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 459 PM EDT Thu Mar 26 2026 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-272100- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 459 PM EDT Thu Mar 26 2026 ...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Widespread showers and thunderstorms are expected this afternoon and evening. Storms will be capable of producing damaging wind gusts, large hail, and tornadoes. Localized heavy rainfall and minor flooding is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. LEZ142>148-162>168-272100- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- 459 PM EDT Thu Mar 26 2026 ...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Widespread showers and thunderstorms are expected this afternoon and evening. Storms will be capable of producing damaging wind gusts, large hail, and waterspouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ149-169-272100- Conneaut OH to Ripley NY- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 459 PM EDT Thu Mar 26 2026 ...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Scattered showers and thunderstorms are expected this afternoon and evening. Some may be capable of producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-272100- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 459 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected this afternoon and evening. Some may be capable of producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM EDT | Small Craft Advisory | CLE | 36 hr | |
| Mar 26, 3:37 PM EDT | Special Marine Warning | CLE | 24 min | |
| Mar 26, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 25 min |
| Mar 26, 5:23 PM EDT | Special Marine Warning | CLE | 52 min | |
| Mar 26, 6:13 PM EDT | Special Weather Statement | CLE | Trumbull | 47 min |
| Mar 26, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 40 min |
| Mar 26, 6:34 PM EDT | Tornado Warning | CLE | Trumbull | 26 min |
| Mar 26, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Summit | 32 min |
| Mar 26, 6:53 PM EDT | Special Weather Statement | CLE | Seneca | 37 min |
| Mar 26, 7:06 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 39 min |
| Mar 26, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 46 min |
| Mar 26, 7:21 PM EDT | Special Weather Statement | CLE | Lake | 24 min |
| Mar 26, 7:26 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Sandusky, Seneca, Wood, Wyandot | 49 min |
| Mar 26, 7:38 PM EDT | Special Marine Warning | CLE | 97 min | |
| Mar 26, 7:49 PM EDT | Special Weather Statement | CLE | Trumbull | 41 min |
| Mar 26, 7:53 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Trumbull | 39 min |
| Mar 26, 7:57 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Huron, Lorain, Ottawa, Sandusky and 1 more | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.